# SDR 2025FA0000398

- Difficulty date: April 17, 2025
- Submitted: June 11, 2025
- Operation: General aviation
- Aircraft: N464BH
- Make and model: Cessna 525
- Aircraft serial: 5250858
- System (JASC): 3400 · Navigation System
- Part: Avionics Unit
- Condition: Warning Light
- Location: Zone 200
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

CESSNA CITATION CE525 WITH GARMIN G3000 AVIONICS PACKAGE. AIRCRAFT DEPARTED SLC FOR FFZ. THE NAV DATA CYCLE RENEWED ON APRIL 17 BUT WAS AVAILABLE FOR DOWNLOAD 5 DAYS PRIOR. PILOT PERFORMED THE UPLOAD ON APRIL 15. A STEP IN THE UPLOAD PROCEDURE IS AVIONICS RESTART TO FORCE THE NEW DATA FROM THE CENTER MFD TO THE OUTSIDE PFD'S. THE STEP WAS PERFORMED, AND ALL INDICATIONS WERE THAT THE UPLOAD WAS COMPLETED AND SUCCESSFUL. ON THE NEXT FLIGHT THE PILOT WAS GIVEN THE ARCHZ 1 DEPARTURE WHICH USUALLY STARTS WITH A WESTBOUND TURN FROM RUNWAY 35 TO 260 DEGREES AND A CLIMB TO 9000 FT. THE WEATHER THAT DAY WAS SUCH THAT THE AIRCRAFT WAS IN THE CLOUDS WITHIN A FEW THOUSAND FEET AFTER TAKEOFF. THE TURN WAS COMPLETED AND THE AUTOPILOT ENGAGED. AT THAT POINT THE PILOT RECEIVED TWO CAS MESSAGES ON THE PFD, ONE READ "TERRAIN FAIL" AND THE OTHER READ "FMS FUEL MISMATCH". THEY BEGAN BLINKING. THE MESSAGES WERE AMBER INDICATING THAT ACTION NEEDED TO BE TAKEN BUT NOT IMMEDIATELY. THE PILOT WAS GIVEN A SW TURN TO SCANT AND A CLIMB TO FL230. HE ENTERED SCANT AND THE CLIMB INTO MY AUTOPILOT AND ENGAGED NAV.  THE AIRCRAFT BEGAN A TURN TO THE NW AND TO DESCEND. THE PILOT BEGAN TO FIGHT THE AUTOPILOT BUT IT WOULD NOT RESPOND CORRECTLY. THE PILOT EVENTUALLY DISCONNECTED THE AUTOPILOT AND BEGAN A TURN TO THE SW. THE AIRCRAFT WAS IN IMC WITH CAS SCREENS FLASHING, PICKING UP ICE AND THE PILOT WAS TRYING TO KEEP THE AIRCRAFT UNDER CONTROL WHILE ATTEMPTING TO GET THE AUTOPILOT TO COOPERATE.  EVENTUALLY THE PILOT REQUESTED A RETURN TO KSLC AND WAS GIVEN VECTORS TO THE ILS 34L. THE PILOT WAS ABLE LOAD THE APPROACH AND GET THE FMS TO GIVE FLIGHT DIRECTOR BARS TO FOLLOW THE APPROACH. THE CONTROLLER ASKED IF THE PILOT WANTED TO DECLARE AN EMERGENCY WHICH HE DID. THE AIRCRAFT LANDED UNEVENTFULLY.  THE PILOT RE-ACCOMPLISHED THE UPLOAD WITH THE SD CARD IN THE AIRCRAFT AND REPOWERED THE AVIONICS, TWICE. AGAIN, THE SYSTEM INDICATED THAT THE UPLOAD WAS SUCCESSFUL. THE PILOT RESTARTED THE AIRCRAFT AND AGAIN ATTEMPTED THE FLIGHT. THE AVIONICS FUNCTIONED PROPERLY. THE AIRCRAFT AVIONICS WERE INSPECTED BY AN AVIONICS REPAIR STATION. ADDITIONAL FLIGHTS WERE ACCOMPLISHED WITH THE AVIONICS OPERATING PROPERLY.  THE PILOT RECOMMENDS RESTART SEVERAL TIMES AFTER AN UPLOAD AND MAKE SURETHE AVIONICS ARE SATISFIED AND STABLE.
